Alert archive / Missouri / Winter Storm Watches in 2021
Winter Storm Watch 1, NWS Springfield, MO
NWS Springfield, MO issued this winter storm watch at Feb 8, 2021, 2:09 PM CST for Howell County, Oregon County, Shannon County, Missouri. It took effect at Feb 9, 2021, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 8, 2021, 2:09 PM CST (20:09 UTC)
- In effect from
- Feb 9, 2021, 6:00 PM CST
- Expired
- Feb 9, 2021, 1:42 PM CST
- In force
- Issued by
- NWS Springfield, MO
Counties Howell County, MO, Oregon County, MO, Shannon County, MO
The radar
The Springfield radar (KSGF), 168 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 536 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
926 WWUS43 KSGF 082009 WSWSGF URGENT - WINTER WEATHER MESSAGE National Weather Service Springfield MO 209 PM CST Mon Feb 8 2021 MOZ097-098-106-090600- /O.NEW.KSGF.WS.A.0001.210210T0600Z-210211T1800Z/ /O.CON.KSGF.WW.Y.0006.000000T0000Z-210209T1200Z/ Howell-Shannon-Oregon- Including the cities of Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 209 PM CST Mon Feb 8 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... ...WINTER STORM WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY MORNING... * WHAT...For the Winter Weather Advisory, freezing drizzle. Additional ice accumulations of one tenth to two tenths of an inch through tonight. For the Winter Storm Watch, significant accumulations of freezing rain and some sleet are possible. Ice accumulations up to a quarter of an inch are possible Tuesday night into Wednesday morning. * WHERE...Howell, Shannon and Oregon Counties. * WHEN...For the Winter Weather Advisory, until 6 AM CST Tuesday. For the Winter Storm Watch, from late Tuesday night through Thursday morning. * IMPACTS...For the Winter Weather Advisory, plan on slippery roads with road conditions to deteriorating quickly late this afternoon and evening as the sun goes down. For the Winter Storm Watch, power outages and tree damage are possible due to the ice and travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Prepare for possible power outages. Monitor the latest forecasts for updates on this situation. && $$ KSZ073-097-101-MOZ055-056-066>068-077-078-088-089-093-101-090600- /O.CON.KSGF.WW.Y.0006.000000T0000Z-210209T0600Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Vernon-St. Clair-Hickory- Barton-Cedar-Jasper-Dade-Newton-McDonald- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho, Anderson, Noel, Goodman, South West City, Pineville, and Rocky Comfort 209 PM CST Mon Feb 8 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Freezing drizzle area wide, with snow mixed in at times over northern portions of the area. Additional ice accumulations of around one tenth of an inch. Additional snow accumulations of up to a half inch. * WHERE...Portions of southeast Kansas and central, southwest and west central Missouri. * WHEN...Until midnight CST tonight. * IMPACTS...Plan on slippery road conditions. Expect road conditions to deteriorate quickly late this afternoon and evening as the sun goes down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. In Kansas, road conditions can be obtained by calling 5 1 1. && $$ MOZ057-058-069>071-079>083-090>092-094>096-102>105-090600- /O.CON.KSGF.WW.Y.0006.000000T0000Z-210209T1200Z/ Miller-Maries-Camden-Pulaski-Phelps-Polk-Dallas-Laclede-Texas- Dent-Greene-Webster-Wright-Lawrence-Christian-Douglas-Barry-Stone- Taney-Ozark- Including the cities of Aurora Springs, Eldon, Lake Ozark, Vichy, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, and Wasola 209 PM CST Mon Feb 8 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WHAT...Freezing drizzle area wide, with snow mixed in at times over northern portions of the area. Additional ice accumulations of around one tenth of an inch. Additional snow accumulations of up to a half inch. * WHERE...Portions of central, east central, south central and southwest Missouri. * WHEN...Until 6 AM CST Tuesday. * IMPACTS...Plan on slippery road conditions. Expect road conditions to deteriorate quickly late this afternoon and evening as the sun goes down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ Titus
4 follow-up statements
161 WWUS43 KSGF 090553 WSWSGF URGENT - WINTER WEATHER MESSAGE National Weather Service Springfield MO 1153 PM CST Mon Feb 8 2021 MOZ097-098-106-091400- /O.CAN.KSGF.WW.Y.0006.000000T0000Z-210209T1200Z/ /O.NEW.KSGF.WW.Y.0007.210209T0600Z-210209T1200Z/ /O.CON.KSGF.WS.A.0001.210210T0600Z-210211T1800Z/ Howell-Shannon-Oregon- Including the cities of Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 1153 PM CST Mon Feb 8 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY MORNING... * WHAT...For the Winter Weather Advisory, freezing drizzle and brief periods of snow expected. Total ice accumulations of up to one tenth of an inch. For the Winter Storm Watch, heavy mixed precipitation possible. Total snow accumulations of up to one inch and ice accumulations of one tenth to three tenths of an inch possible. * WHERE...Howell, Shannon and Oregon Counties. * WHEN...For the Winter Weather Advisory, until 6 AM CST Tuesday. For the Winter Storm Watch, from late Tuesday night through Thursday morning. * IMPACTS...Power outages and tree damage are likely due to the ice. Travel could be nearly impossible. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Prepare for possible power outages. Monitor the latest forecasts for updates on this situation. && $$ MOZ057-058-069>071-079>083-090>092-094>096-102>105-091200- /O.CAN.KSGF.WW.Y.0006.000000T0000Z-210209T1200Z/ /O.NEW.KSGF.WW.Y.0007.210209T0600Z-210209T1200Z/ Miller-Maries-Camden-Pulaski-Phelps-Polk-Dallas-Laclede-Texas- Dent-Greene-Webster-Wright-Lawrence-Christian-Douglas-Barry-Stone- Taney-Ozark- Including the cities of Aurora Springs, Eldon, Lake Ozark, Vichy, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, and Wasola 1153 PM CST Mon Feb 8 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY... * WHAT...Freezing drizzle expected. Total ice accumulations of a light glaze. * WHERE...Portions of central, east central, south central and southwest Missouri. * WHEN...Until 6 AM CST Tuesday. * IMPACTS...Very slippery sidewalks, roads and bridges are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Prepare for possible power outages. && $$ KSZ073-097-101-MOZ055-056-066>068-077-078-088-089-093-101-090700- /O.CAN.KSGF.WW.Y.0006.000000T0000Z-210209T0600Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Vernon-St. Clair-Hickory- Barton-Cedar-Jasper-Dade-Newton-McDonald- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho, Anderson, Noel, Goodman, South West City, Pineville, and Rocky Comfort 1153 PM CST Mon Feb 8 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Precipitation is shifting east of the area. $$
831 WWUS43 KSGF 090937 WSWSGF URGENT - WINTER WEATHER MESSAGE National Weather Service Springfield MO 337 AM CST Tue Feb 9 2021 ...Wintry Precipitation Expected Tonight through Wednesday... .Wintry precipitation will overspread the region late tonight through Wednesday bringing freezing drizzle, freezing rain, sleet, and light snow to the area. MOZ098-091745- /O.CAN.KSGF.WW.Y.0007.000000T0000Z-210209T1200Z/ /O.UPG.KSGF.WS.A.0001.210210T0600Z-210211T1800Z/ /O.NEW.KSGF.WW.Y.0008.210210T0000Z-210211T1200Z/ Shannon- Including the cities of Teresita, Winona, Birch Tree, and Montier 337 AM CST Tue Feb 9 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...Mixed precipitation expected. Total snow accumulations of up to a half inch and ice accumulations of around a thin glaze to one tenth of an inch. * WHERE...Shannon County. * WHEN...From 6 PM this evening to 6 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MOZ082-083-090>092-094>096-102>105-091745- /O.CAN.KSGF.WW.Y.0007.000000T0000Z-210209T1200Z/ /O.NEW.KSGF.WW.Y.0008.210210T0000Z-210211T1200Z/ Texas-Dent-Greene-Webster-Wright-Lawrence-Christian-Douglas-Barry- Stone-Taney-Ozark- Including the cities of Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, and Wasola 337 AM CST Tue Feb 9 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...Mixed precipitation expected. Total snow accumulations of up to a half inch and ice accumulations of around a thin glaze to one tenth of an inch. * WHERE...Portions of south central and southwest Missouri. * WHEN...From 6 PM this evening to 6 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MOZ097-106-091745- /O.CAN.KSGF.WW.Y.0007.000000T0000Z-210209T1200Z/ /O.EXT.KSGF.WS.A.0001.210210T0000Z-210211T1200Z/ Howell-Oregon- Including the cities of Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 337 AM CST Tue Feb 9 2021 ...WINTER STORM WATCH NOW IN EFFECT FROM THIS EVENING THROUGH LATE WEDNESDAY NIGHT... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...For the Winter Storm Watch, mixed precipitation expected. Total snow accumulations of up to a half inch and ice accumulations of around two tenths of an inch to a quarter of an inch. * WHERE...Howell and Oregon Counties. * WHEN...From this evening through late Wednesday night. * IMPACTS...Power outages and tree damage are likely due to the ice. Travel could be nearly impossible. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ MOZ057-058-069>071-079>081-091045- /O.CAN.KSGF.WW.Y.0007.000000T0000Z-210209T1200Z/ Miller-Maries-Camden-Pulaski-Phelps-Polk-Dallas-Laclede- Including the cities of Aurora Springs, Eldon, Lake Ozark, Vichy, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, and Lebanon 337 AM CST Tue Feb 9 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Very light wintry precipitation is coming to an end across the area this morning. $$ MOZ088-093-101-091745- /O.NEW.KSGF.WW.Y.0008.210210T0000Z-210211T1200Z/ Jasper-Newton-McDonald- Including the cities of Joplin, Carthage, Neosho, Anderson, Noel, Goodman, South West City, Pineville, and Rocky Comfort 337 AM CST Tue Feb 9 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of up to a half inch and ice accumulations of around a thin glaze to one tenth of an inch. * WHERE...Jasper, Newton and McDonald Counties. * WHEN...From 6 PM this evening to 6 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
883 WWUS43 KSGF 091749 WSWSGF URGENT - WINTER WEATHER MESSAGE National Weather Service Springfield MO 1149 AM CST Tue Feb 9 2021 MOZ082-083-088-090>096-098-101>105-100200- /O.CON.KSGF.WW.Y.0008.210210T0000Z-210211T1200Z/ Texas-Dent-Jasper-Greene-Webster-Wright-Newton-Lawrence-Christian- Douglas-Shannon-McDonald-Barry-Stone-Taney-Ozark- Including the cities of Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Teresita, Winona, Birch Tree, Montier, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, and Wasola 1149 AM CST Tue Feb 9 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of up to one inch and ice accumulations of around two tenths of an inch. * WHERE...Portions of south central and southwest Missouri. * WHEN...From 6 PM this evening to 6 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MOZ097-106-100200- /O.CON.KSGF.WS.A.0001.210210T0000Z-210211T1200Z/ Howell-Oregon- Including the cities of Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 1149 AM CST Tue Feb 9 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 6 PM CST THIS EVENING THROUGH LATE WEDNESDAY NIGHT... * WHAT...Heavy mixed precipitation possible. Total snow accumulations of up to a half inch and ice accumulations of one tenth to a quarter of an inch possible. * WHERE...Howell and Oregon Counties. * WHEN...From 6 PM CST this evening through late Wednesday night. * IMPACTS...Power outages and tree damage are possible due to the ice. Travel could become difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ Titus
011 WWUS43 KSGF 091942 WSWSGF URGENT - WINTER WEATHER MESSAGE National Weather Service Springfield MO 142 PM CST Tue Feb 9 2021 MOZ097-106-100600- /O.UPG.KSGF.WS.A.0001.210210T0000Z-210211T1200Z/ /O.EXA.KSGF.WW.Y.0008.210210T0000Z-210211T1200Z/ Howell-Oregon- Including the cities of Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 142 PM CST Tue Feb 9 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY... * WHAT...Freezing drizzle expected. Total ice accumulations of one to two tenths of an inch. * WHERE...Howell and Oregon Counties. * WHEN...From 6 PM this evening to 6 AM CST Thursday. * IMPACTS...Travel will become hazardous. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ KSZ097-101-MOZ077-079>081-089-100600- /O.EXA.KSGF.WW.Y.0008.210210T0000Z-210211T1200Z/ Crawford-Cherokee-Barton-Polk-Dallas-Laclede-Dade- Including the cities of Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Kenoma, Lamar, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Greenfield, Lockwood, and Meinert 142 PM CST Tue Feb 9 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY... * WHAT...Freezing drizzle expected. A mix of light snow and freezing drizzle is expected over northern portions of the area. A dusting of snow and ice accumulations of a light glaze are expected. * WHERE...Portions of southeast Kansas and southwest Missouri. * WHEN...From 6 PM this evening to 6 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. In Kansas, road conditions can be obtained by calling 5 1 1. && $$ MOZ082-083-088-090>096-098-101>105-100600- /O.CON.KSGF.WW.Y.0008.210210T0000Z-210211T1200Z/ Texas-Dent-Jasper-Greene-Webster-Wright-Newton-Lawrence-Christian- Douglas-Shannon-McDonald-Barry-Stone-Taney-Ozark- Including the cities of Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Teresita, Winona, Birch Tree, Montier, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, and Wasola 142 PM CST Tue Feb 9 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY... * WHAT...Freezing drizzle expected. A mix of light snow and freezing drizzle is expected over northern portions of the area. A dusting of snow and ice accumulations of up to a tenth of an inch are expected. * WHERE...Portions of south central and southwest Missouri. * WHEN...From 6 PM this evening to 6 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this winter storm watch went out at Feb 8, 12:03 PM CST, 2 hours 6 minutes earlier.
Area forecast discussion, Feb 8, 12:03 PM CST, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1203 PM CST Mon Feb 8 2021
.SHORT TERM...(Today and tonight)
Issued at 400 AM CST Mon Feb 8 2021
Patchy freezing drizzle continues to fall across portions of the
Ozarks region this morning. This is leading to a few slick
roadways and bridges early this morning and warrants caution.
The attention then turns to additional wintry precipitation
chances through the next few days. This potential returns as early
as this morning as isentropic lift extends over the Ozarks Plateau
allowing for strong low-level lift. Forecast soundings support the
narrative of low-level saturation in which no cloud ice is present
aloft. As a result, much of the region will see freezing drizzle
overspread the area this morning into the early afternoon. While
areas across central Missouri will have a better chance of seeing
light snow, possibly mix with freezing drizzle at times. High
resolution models continue to hint at the possibility of freezing
drizzle lingering into the late evening hours, especially east of
the Highway 65 corridor into the eastern Ozarks.
With the potential for freezing drizzle in the forecast, there are
few factors (both positive and negative) to take into
consideration when assessing potential impacts today. To begin,
surface temperatures are holding in the middle to upper 20s this
morning. This will allow any freezing drizzle to create a thin
glaze, mainly on untreated roadways, bridges, and walkways. An
additional concern for impacts is related to the onset timing of
freezing drizzle. Expect the onset to be towards the morning
commute across southeast Kansas into southwest Missouri. This
generally includes areas west of the Highway 65 corridor. By mid
to late morning, freezing drizzle is expected to slowly expand in
coverage eastward. By early to mid afternoon, coverage will
decrease to the west while increasing across the eastern Ozarks.
Meanwhile, at the same time this coverage expands east, the
freezing line will creep north in southern Missouri. Uncertainty
still remains on how far north this freezing line makes it today.
However, at this time the forecast is for the freezing line to
make it along or just south of the Highway 60 corridor. If the
freezing line does make it this far, we will see freezing drizzle
transition to drizzle. On the other side, if the freezing drizzle
does not make it that far north, we will see a more prolonged
period of freezing drizzle chances. That being said, potential
impacts include the morning commute to the west of Highway 65 and
evening commute impacts to the east of Highway 65. Hazardous
driving conditions will be the primary impact, as ice
accumulations through tonight range from a thin glaze to a tenth
of an inch. Confidence on freezing drizzle occuring is fairly
high for today. As a result, a Winter Weather Advisory has been
expanded in time and space to cover the entire CWA through this
evening. Uncertainty in tonight's wintry precipitation chances
leaves the door open for further assessment in the next forecast
period.
.LONG TERM...(Tuesday through Sunday)
Issued at 400 AM CST Mon Feb 8 2021
An additional potential for wintry precipitation exists early
Tuesday and again on Wednesday as weak energy transition through
the upper-level flow. Uncertainty still exists on the details of
these potential wintry precipitation chances. Meanwhile,
temperatures will stay cold across the Ozarks through the middle
of the week with highs below freezing for most, with the
Missouri/Arkansas border being the warmest in the middle 30s.
By Thursday, a reinforcing shot of cold air is expected to slowly
filter into the region. This will keep daily highs in the lower to
middle 20s through the upcoming weekend. Cannot rule out highs in
the upper teens across central Missouri. Overnight lows through
the upcoming weekend will fall into the single digits to lower
teens. Add in a light wind and wind chill values will make it feel
closer to zero or below. This prolonged period of much below
normal temperatures could potentially hang on through middle
February. However, it is worth noting that some model guidance
has backed off a bit on how far south the very cold airmass digs
in. This will be assessed in future forecasts.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1156 AM CST Mon Feb 8 2021
A cold front was moving very slowly south across the region today.
This will keep IFR ceilings and visibilities in place across the
area into this evening and through the overnight. Cold air was
making its way into the region allowing for freezing drizzle and
light snow to impact the regions terminals. With water laden
clouds, icing will be a significant issue especially on approach
to area runways.
Freezing conditions low clouds and visibilities will continue
through the middle of the day Tuesday and likely into the middle
of the week as multiple wintry storm systems make their way
across the area.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Winter Weather Advisory until 6 AM CST Tuesday for MOZ057-058-
069>071-079>083-090>092-094>098-102>106.
Winter Weather Advisory until midnight CST tonight for MOZ055-
056-066>068-077-078-088-089-093-101.
KS...Winter Weather Advisory until midnight CST tonight for KSZ073-
097-101.
&&
SHORT TERM...Perez
LONG TERM...Perez
AVIATION...HatchHazardous weather outlook, Feb 8, 11:54 AM CST, 2 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1154 AM CST Mon Feb 8 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091800- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1154 AM CST Mon Feb 8 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Elevated excessive cold risk. Elevated ice accumulation risk. Limited snow risk. DISCUSSION... Intermittent periods of freezing drizzle will continue across much of the area into tonight, lasting longest into late tonight across south-central Missouri. One to two tenths of an inch of ice is possible, with the highest amounts over south-central missouri. Light snow will mix with freezing drizzle at times across northern portions of the area. The greatest snow accumulations, up to a half inch, will be possible across central Missouri. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Light freezing drizzle will be possible at times on Tuesday. Another round of freezing drizzle is expected Tuesday night into Thursday morning, with significant ice accumulations possible over south-central Missouri. Stay tuned to updates. Low temperatures could fall into the single digits at times late this week, with wind chills likely below zero. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Titus
In the hours before
Local storm report, Feb 8, 1:33 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
133 PM CST MON FEB 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM FREEZING RAIN 5 SSE WILLARD 37.24N 93.39W
02/08/2021 M0.03 INCH GREENE MO ASOS
FLAT ICE OF 0.03 INCH RECORDED BY
SPRINGFIELD ASOS (I6003).
&&Local storm report, Feb 8, 1:37 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
137 PM CST MON FEB 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 AM FREEZING RAIN 1 NW WEBB CITY 37.16N 94.50W
02/08/2021 M0.09 INCH JASPER MO ASOS
JOPLIN ASOS REPORTING 0.09 INCH OF FLAT ICE
ACCUMULATION.
&&Local storm report, Feb 8, 2:05 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
205 PM CST MON FEB 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 AM FREEZING RAIN 1 NW WEBB CITY 37.16N 94.50W
02/08/2021 M0.11 INCH JASPER MO ASOS
UPDATES PREVIOUS FREEZING RAIN REPORT FROM 1
NW WEBB CITY. JOPLIN ASOS REPORTING 0.11
INCH OF FLAT ICE ACCUMULATION FROM MIDNIGHT
THROUGH NOON.
&&Local storm report, Feb 8, 2:08 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
208 PM CST MON FEB 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM FREEZING RAIN 5 SSE WILLARD 37.24N 93.39W
02/08/2021 M0.03 INCH GREENE MO ASOS
CORRECTS PREVIOUS FREEZING RAIN REPORT FROM
5 SSE WILLARD. FLAT ICE OF 0.03 INCH
RECORDED BY SPRINGFIELD ASOS (I6003) FROM
9AM THROUGH NOON.
&&Nearby
Winter Storm Watches in Missouri, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.